Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 370, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 3, 2012, 4:39 PM CDT for 4 counties in Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 3, 2012, 4:39 PM CDT (21:39 UTC)
- Expired
- Nov 3, 2012, 5:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Davidson County, TN, Montgomery County, TN, Robertson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1982 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
655 WUUS54 KOHX 032139 SVROHX TNC021-037-125-147-032215- /O.NEW.KOHX.SV.W.0370.121103T2139Z-121103T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 439 PM CDT SAT NOV 3 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE... NORTHERN CHEATHAM COUNTY IN MIDDLE TENNESSEE... NORTH CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE... EAST CENTRAL MONTGOMERY COUNTY IN MIDDLE TENNESSEE... * UNTIL 515 PM CDT * AT 433 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR CLARKSVILLE...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... SPRINGFIELD... GREENBRIER... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A BUILDING LOCATION NOW. && LAT...LON 3663 8678 3632 8680 3642 8726 3657 8726 TIME...MOT...LOC 2138Z 275DEG 30KT 3647 8715 $$ FORECASTER:13
1 follow-up statement
387
WWUS54 KOHX 032157
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
457 PM CDT SAT NOV 3 2012
TNC125-032207-
/O.CAN.KOHX.SV.W.0370.000000T0000Z-121103T2215Z/
MONTGOMERY TN-
457 PM CDT SAT NOV 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MONTGOMERY COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF EAST CENTRAL
MONTGOMERY COUNTY.
LAT...LON 3632 8680 3642 8715 3644 8715 3646 8712
3646 8713 3652 8705 3663 8679 3662 8678
TIME...MOT...LOC 2157Z 275DEG 30KT 3646 8695
$$
TNC021-037-147-032215-
/O.CON.KOHX.SV.W.0370.000000T0000Z-121103T2215Z/
ROBERTSON TN-CHEATHAM TN-DAVIDSON TN-
457 PM CDT SAT NOV 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
DAVIDSON...NORTHEASTERN CHEATHAM AND WESTERN ROBERTSON COUNTIES UNTIL
515 PM CDT...
AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTHWEST OF SPRINGFIELD...MOVING EAST AT
35 MPH.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD AND GREENBRIER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3632 8680 3642 8715 3644 8715 3646 8712
3646 8713 3652 8705 3663 8679 3662 8678
TIME...MOT...LOC 2157Z 275DEG 30KT 3646 8695
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 1:27 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Nov 3, 1:27 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 127 PM CDT SAT NOV 3 2012 .DISCUSSION... SURFACE LOW CENTERED OVER BOOTHEEL OF MISSOURI AT 18Z WILL WORK EASTWARD DURING THE AFTERNOON AND CROSS TENNESSEE FROM WEST TO EAST TONIGHT. MUCH WARMER AIR WILL PULL NORTHWARD INTO CENTRAL KY AHEAD OF THE LOW WITH TEMPS NEAR 80 ALONG THE ALABAMA BORDER BY 21Z THIS AFTERNOON. CU LINE FORMING AT EARLY AFTERNOON FROM CAIRO ILLINOIS DOWN THROUGH BOOTHEEL OF MISSOURI INTO CENTRAL ARKANSAS. EXPECT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP ALONG THIS LINE AS SURFACE LOW TRACKS EASTWARD CLOSE TO THE TENNESSEE/KENTUCKY BORDER WITH A NARROW BAND OF CONVECTION FROM LOW CENTER SOUTHWESTWARD AS IT PROGRESSES. EXPECT THIS ACTIVITY TO ENTER WESTERN AREAS OF MIDDLE TENNESSEE AROUND 21Z TO 22Z AND THEN WORK EASTWARD INTO THE NASHVILLE AREA AROUND 23Z AND ONTO THE PLATEAU BY 01Z TO 02Z. SOME UNCERTAINITY EXISTS IN TIMING SINCE SHOWERS HAVE YET TO FORM. LOOKS LIKE THERE WILL BE ENOUGH INSTABILITY FOR ISOLATED THUNDERSTORMS LATE AFTERNOON AND INTO THE EARLY EVENING. SURFACE LOW SHIFTS INTO THE CAROLINAS AFTER MIDNIGHT ENDING THE CHANCE OF RAIN IN THE MID STATE. SUNDAY WILL BE DRY WITH HIGHS IN THE 50S. UPPER TROUGH WILL DOMINATE THE PATTERN OVER THE EASTERN US UNTIL ABOUT THURSDAY OF NEXT WEEK. THIS MEANS TEMPS WILL AVERAGE BELOW NORMAL DURING THAT PERIOD. ON MONDAY A SHORT WAVE DIVES SOUTHEAST FROM THE HIGH PLAINS CARVING OUT THE UPPER TROUGH EVEN DEEPER WHILE BRINGING A CHANCE FOR SHOWERS MONDAY AFTERNOON TO WESTERN MIDDLE TENNESSEE AND TO ALL OF THE MID STATE MONDAY NIGHT AS THE SHORT WAVE SWINGS ACROSS THE TENNESSEE VALLEY. I THINK QPF AMOUNTS ON AVERAGE WILL BE LIGHT ON THE ORDER OF < 0.05 INCH WITH THIS SYSTEM. A FEW SHOWERS COULD LINGER EASTERN AREAS/PLATEAU FIRST HALF OF TUESDAY. ON THURSDAY A PATTERN CHANGE TAKES PLACE AS A BROAD UPPER RIDGE BUILDS ACROSS CENTRAL US INCLUDING THE OHIO AND TENNESSEE VALLEYS. THIS WILL MEAN WARMER TEMPS FOR THE MID STATE LATTER PART OF NEXT WEEK AND INTO THE WEEKEND. ON THE HORIZON THERE IS A DEEP UPPER TROUGH OUT WEST IN THE COMPUTER MODELS AT 180 HOURS THAT COULD BRING A ROUND OF RAIN TO THE MID STATE AS IT PULLS EAST. AS FOR TEMPS I STAYED CLOSE TO MOS WITH ONLY A FEW TWEAKS. BOYD && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 45 57 35 57 / 40 05 0 10 CLARKSVILLE 38 55 33 54 / 40 05 05 20 CROSSVILLE 43 55 32 53 / 50 10 05 05 COLUMBIA 46 60 35 59 / 40 05 0 10 LAWRENCEBURG 46 62 35 60 / 40 10 0 10 WAVERLY 41 57 34 56 / 40 05 05 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Nov 3, 5:10 AM CDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 510 AM CDT SAT NOV 3 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-041015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 510 AM CDT SAT NOV 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AL
In the hours before
Local storm report, Nov 3, 4:21 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
421 PM CDT SAT NOV 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL 4 ENE GREENBRIER 36.45N 86.73W
11/03/2012 E0.70 INCH ROBERTSON TN TRAINED SPOTTER
&&
EVENT NUMBER OHX1200079
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Dickson, Houston, Humphreys, Montgomery, Stewart | 44 min |
| Nov 3, 4:43 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Cheatham, Dickson, Hickman, Houston, Humphreys and 1 more | 47 min |
| Nov 3, 5:05 PM CDT | Special Weather Statement | OHX | Sumner, Trousdale | 25 min |
| Nov 3, 5:14 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Perry and 2 more | 61 min |
| Nov 3, 5:21 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 24 min |
| Nov 3, 5:45 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.